Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 34, NWS Melbourne, FL

October 24, 2018

NWS Melbourne, FL issued this small craft advisory at Oct 24, 2018, 10:11 PM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2018, 10:11 PM EDT (02:11 UTC)
Expired
Oct 25, 2018, 10:00 PM EDT
In force
24 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

172 
WHUS72 KMLB 250211
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
1011 PM EDT Wed Oct 24 2018

AMZ570-250830-
/O.NEW.KMLB.SC.Y.0034.181025T0211Z-181026T0300Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
1011 PM EDT Wed Oct 24 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL THURSDAY EVENING...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect until 11 PM EDT Thursday. 

* WINDS...Northeast winds around 20 knots overnight will become 
  east on Thursday.

* WAVES/SEAS...Seas 6 to 7 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
2 follow-up statements
564 
WHUS72 KMLB 251938
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
338 PM EDT Thu Oct 25 2018

AMZ570-260200-
/O.EXT.KMLB.SC.Y.0034.000000T0000Z-181026T0200Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
338 PM EDT Thu Oct 25 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...Southeast winds to 15 to 20 knots. 

* WAVES/SEAS...Seas 5 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

15
705 
WHUS72 KMLB 260201
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
1001 PM EDT Thu Oct 25 2018

AMZ570-260315-
/O.EXP.KMLB.SC.Y.0034.000000T0000Z-181026T0200Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
1001 PM EDT Thu Oct 25 2018

...SMALL CRAFT ADVISORY HAS EXPIRED AT 10 PM EDT THIS EVENING...

Winds will continue to drop to 15 knots and turn south to 
southwest overnight and seas will subside to 5 to 6 feet. Small 
craft should exercise caution through the rest of the night 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 24, 3:50 PM EDT, 6 hours 21 minutes earlier.

Area forecast discussion, Oct 24, 3:50 PM EDT, 6 hours 21 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
350 PM EDT Wed Oct 24 2018

.DISCUSSION...

Tonight...Surface high pressure building toward the mid Atlantic
will increase the pressure gradient across the northern half of the
FL peninsula overnight with the leading edge of stronger onshore
flow affecting the Volusia and northern Brevard county coast with
breezy conditions along the Atlantic beaches. Low level moisture in
association with the enhanced low level flow will allow scattered
Atlantic showers to stream onshore from Brevard and Volusia counties
northward with lower Atlantic shower coverage across srn areas with
weaker onshore flow. Will have 40 percent range chances north
coastal to 20 percent well inland across the nrn interior and also
along the Treasure Coast. Lows will range from 69-71 near the coast
and in the mid to upper 60s for the interior.

Thursday...The high center will move toward ern NC as low pressure
tracks eastward across the nrn central Gulf coast. Low level onshore
flow will continue breezy conds across nrn cstl sections in the
morning with flow veering to the E/SE by afternoon across the
central and srn zones. Higher resolution models indicate continued
enhanced low level convergence will occur from north coastal
sections into the nrn interior where a continued higher coverage of
onshore moving showers is expected with POPs from 40-60 percent.
There may be enough CAPE for a few lightning strikes with any
enhanced convection that moves onshore, mainly across nrn areas.
Will keep pops in the 30-40 percent range across the south with
weaker onshore flow and some lingering dry air in the mid levels.
Expect mostly cloudy skies across nrn coastal sections and partly
cloudy skies south before cloudiness increases all areas into late
afternoon. Highs in the lower 80s far nrn sections to mid 80s
central and srn zones.

Fri-Sun...Low pressure pushing eastward across the northern Gulf
Coast will shift northeast across southern GA late week, and then
continue northward along the eastern seaboard through the weekend.
Rain chances increase into Friday as deeper moisture moves into the
area in the W/SW flow. Any potential for severe weather still looks
low from this system across east central Florida as instability
looks to be modest and dynamic support limited. However, models
still indicate low level winds increasing to around 30 knots,
especially across northern portions of the area that may allow any
stronger showers or storms to produce gusty winds as they move
through the region, especially into the late afternoon and early
evening.

As front sweeps through the area behind passing band of convection,
drier and cooler air will move into the region through the weekend.
Highs initially in the mid to upper 80s on Friday, drop into the
upper 70s to low 80s over much of the region into the weekend. Lows
fall from the mid to upper 60s Saturday night into the 50s and low
60s most areas on Sunday night.

Mon-Wed...(Previous Discussion) A vigorous wave initially over the
upr MS valley on Sunday will dive swd into the TN valley, pulling a
deep trough across the eastern conus and SE states on Monday. This
scenario appears mostly dry locally, but a notable airmass change
will follow passage of the cold front. Lows in the L to M50s are
forecast for much of the area Mon-Tue nights with highs in the L-
M70s. Expect a little warmer conditions at the coast. A warming
trend will unfold from mid-week onward with no signals of a
mentionable rain chc during the period.

&&

.AVIATION...
Scattered SHRA are expected to move onshore into Thu from
KTIX/KDAB where enhanced low level convergence will continue into
Thu afternoon. Some of these showers will move westward to KSFB/KMCO
through the period with higher coverage for the interior by Thu.
Will keep precip mention mainly VCSH for now. VFR conds are expected
outside of isolated/scattered showers (mainly affecting KMLB-
KDAB corridor and KSFB/KMCO at times) through the period.

&&

.MARINE...
Tonight...NE winds to 15-20 knots across the nrn waters will
continue through tonight with tighter gradient behind an east-west
frontal boundary. Raised SCEC headlines across the nrn waters.
Onshore flow will be slomewhat lower to 10-15 knots central and 10
knots srn waters overnight. Seas will build to 5-6 ft for the
Volusia waters to 3-4 ft across the far south.

Thu...Winds will gradually veer to E/SE with pressure gradient still
supporting winds to 15-20 knots across the nrn waters. SCEC to
marginal SCA conditions are expected for the Volusia waters creating
poor to hazardous boating conditions. Expect lower winds/seas across
the central/south with seas 3-5 ft.

Fri-Mon...Southerly winds around 10-15 knots become SW into Friday
as low pressure pushes toward the northeast, north of Florida.
Offshore winds then strengthen into Friday night, increasing up to
15-20 knots as front and band of convection move through the waters.
Seas will reach up to 5-6 feet offshore through Friday night, and
then drop to 5 feet or less into the weekend as flow becomes W/NW
and weakens slightly behind the front.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  69  80  71  86 /  40  60  50  50
MCO  68  85  71  86 /  20  50  30  50
MLB  71  84  72  88 /  30  50  30  40
VRB  69  85  72  87 /  20  40  30  40
LEE  67  83  71  86 /  20  40  30  50
SFB  68  84  71  87 /  30  60  30  50
ORL  69  84  72  86 /  20  50  30  50
FPR  68  85  71  87 /  20  40  30  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

SHORT TERM/AVIATION...Volkmer
MID TERM...Weitlich
LONG TERM...Smith
Hazardous weather outlook, Oct 24, 10:05 PM EDT, 6 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Melbourne FL
1005 PM EDT Wed Oct 24 2018

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-251000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
1005 PM EDT Wed Oct 24 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...OVERNIGHT.

.WIND AND SEA IMPACT...
Increasing east to northeast winds up to 15 to 20 knots will
cause seas to build up to 5 to 7 feet over the offshore waters,
north of Cape Canaveral overnight. A Small Craft Advisory is in
effect for the offshore waters of Volusia County. Small craft should
exercise caution over near shore waters off of Volusia County.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
Low pressure is forecast to develop and move eastward along the
Gulf Coast on Thursday. The low will then turn northeast amd move
across southern Georgia Thursday night into Friday, bringing with
it a slight chance for thunderstorms across east central Florida.
A few of these fast moving showers or storms could contain gusty
winds. A trailing cold front will push across the area Friday
night followed by a reinforcing cold front late Monday.

Over the Atlantic waters, a prolonged period of offshore flow
will begin Friday when southwest winds increase near 20 knots
ahead of the front and veer to northwest behind the first frontal
passage, and northerly behind the second.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Sedlock

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 12:34 PM EDTAreal Flood AdvisoryMLBVolusia116 min
Oct 25, 2:32 PM EDTAreal Flood AdvisoryMLBVolusia3 hr

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.